MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH PROBE FOR MULTILOC HUMERAL NAILING SYSTEM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH PROBE FOR MULTILOC HUMERAL NAILING SYSTEM
Model Number 03.019.029
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during restocking and inspection of the instrument set at the metro office on (b)(6) 2020, the tip of the depth probe for humeral nailing system was discovered broken off.There were no patient and surgical involvement.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary.Investigation flow: damage.Visual inspection: the depth probe for multiloc humeral nailing system (p/n: 03.019.029, lot number: 8802736) was received at us cq.Upon visual inspection, the middle of the shaft is bent.The tip is not broken off, there is no hook per the drawing.Device failure/defect identified? yes.Dimensional inspection: no design issues or discrepancies were identified.Complaint confirmed? no.Investigation conclusion: this complaint is not confirmed as the device shaft is bent but the tip is not broken.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot.Part: 03.019.029, lot: 8802736, manufacturing site: hägendorf, release to warehouse date: may 27, 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH PROBE FOR MULTILOC HUMERAL NAILING SYSTEM
Common Device Name
PROBE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9714420
Report Number2939274-2020-00857
Device Sequence Number14081766
Product Code HXB
UDI-Device Identifier10886982069696
UDI-Public(01)10886982069696
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.019.029
Device Catalogue Number03.019.029
Device Lot Number8802736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1